Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

On treatment for kidney infection, have cold, stomach upset, chills, back pain, nausea, black specs in urine. Cause and treatment?

6 weeks ago I was diagnosed with a kidney infection. I had a shot of rocephin and oral bactrim . Everything seemed to clear up. Then 2 weeks ago I came down with a cold/virus. I had some stomach upset and associated it with drainage until 5 days ago when I started chilling and having back pain . I went to an urgent care facility where they did a dipstick urinalysis . It came back normal. However, every day since, I have progressively felt worse. I have no appetite , intermittent severe back pain (like someone punched me), nausea, chills/sweats but no fever. I used an OTC UTI test strip that came back negative on nitrites and positive (trace) on leukocytes the first time and both negative the second. I still feel absolutely miserable. I did notice tonight 2 times tiny black specks in my urine. I ve not noticed this ever before. I know I need to see a dr and have an appointment set up already, but I have no insurance and am afraid that they will order multiple tests and it turn up I m just paranoid. (not that I m imagining the pain because I ve even lost weight from it, but that I m over analyzing every symptom .) are these symptoms to be concerned about?
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Dear Madam/ Sir, thanks for your question. I must assure you that your concerns are well justified and you ought to keep your appointment with the doctor. Your symptoms could well be due to pyelonephritis (infection of the kidney). Unfortunately you will need to undergo urine culture, ultrasound of kidneys and some blood tests at the very least. I can understand your predicament since you donot have insurance cover, but if you donot get it sorted now the medical expenses of complications will only be higher! Good luck. RB
Answered: Sat, 21 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor